MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 4360308
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having l5 corpectomy f rom an anterior approach.It was reported that stratosphere cage was placed with a pyramid 3 hole plate placed at the promontory of s1.After this stage patient was flipped to prone and a l2-il procedure was performed using solera mas screws and ballast cmas screws. there were no further complications reported regarding the event.Additional information was received: pre-op diagnosis/medical history: l5 burst fracture procedure involved: l5 corpectomy with expandable cage placement from l4 endplate to s1 endplate.Plate implanted anteriorly at s1.The exposure surgeon in the room for the removal noted the patient acknowledged a fall after surgery (timeframe unknown).The front of s1 broke off causing the plate and 2 screws to break off the bone.The cage also kicked out anteriorly after this incident and at this point was not adding any structural support to the construct.The patient had posterior hardware in which all stayed intact.After the fracture at s1 and the hardware kicked out anteriorly the patient was no longer structurally supported up front.Implants had to be removed as they were close to the aorta and vena cava.The stratosphere cage and the plate and screws were removed.The surgeon then decided to support the void with bone cement and steinmann pins due to area of space available to work in.The plate and screws did not break.The bone on the front of s1 broke off with the plate and screws still attached.There was no malfunction with the plate and screws.The endcaps stayed intact with the cage and migrated forward when the cage kicked out.No specific injury occurred to patient but implants had to be removed due to where they were located after the implants kicked out anteriorly.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key15037666
Report Number1030489-2022-00659
Device Sequence Number5248667
Product Code MQP
UDI-Device Identifier00643169651029
UDI-Public00643169651029
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4360308
Device Catalogue Number4360308
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Initial Report FDA Received Date07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale
Patient Weight80 KG